Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 1, NWS San Angelo, TX

March 9, 2013Kimble County, Texas

NWS San Angelo, TX issued this tornado warning at Mar 9, 2013, 7:05 PM CST for Kimble County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2013, 7:05 PM CST (01:05 UTC)
Expired
Mar 9, 2013, 7:30 PM CST
In force
25 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Kimble County, TX

The radar

The San Angelo radar (KSJT), 120 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 7:30 PM CSTHAIL 13 S London, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 1:46 PM CSTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2013-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2013-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
3080 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WFUS54 KSJT 100105
TORSJT
TXC267-100130-
/O.NEW.KSJT.TO.W.0001.130310T0105Z-130310T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
705 PM CST SAT MAR 9 2013

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL KIMBLE COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 730 PM CST

* AT 701 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS 11 MILES SOUTHWEST OF LONDON...OR 6 MILES NORTHEAST OF
  JUNCTION...MOVING NORTHEAST AT 35 MPH.

  IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
  POTENTIALLY DEADLY LIGHTNING.

* THE TORNADO IS EXPECTED TO BE NEAR...
  LONDON BY 720 PM CST...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 450 AND 460.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3058 9981 3072 9958 3071 9956 3059 9948
      3049 9948 3043 9971
TIME...MOT...LOC 0105Z 239DEG 29KT 3056 9966

$$
2 follow-up statements
923 
WWUS54 KSJT 100114
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CST SAT MAR 9 2013

TXC267-100130-
/O.CON.KSJT.TO.W.0001.000000T0000Z-130310T0130Z/
KIMBLE TX-
714 PM CST SAT MAR 9 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR CENTRAL
KIMBLE COUNTY...

AT 710 PM CST... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED
NEAR THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...OR 10
MILES NORTHEAST OF JUNCTION...MOVING NORTHEAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
  DENTED VEHICLES...
  MODERATE ROOF DAMAGE...
  MAY BREAK WINDOWS ON VEHICLES AND HOMES...
  MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
  SIGNIFICANT DAMAGE TO TREE LIMBS...
  SOME TREES MAY BE BLOWN DOWN...
  SHEDS TOPPLED...
  ROOF DAMAGE TO MANUFACTURED HOMES...
  EXTENSIVE POWER OUTAGES...

THE TORNADO WILL BE NEAR...
  LONDON BY 720 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3061 9975 3072 9958 3071 9957 3059 9948
      3049 9948 3046 9965
TIME...MOT...LOC 0114Z 246DEG 28KT 3059 9960

$$
650 
WWUS54 KSJT 100122
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
722 PM CST SAT MAR 9 2013

TXC267-100130-
/O.CON.KSJT.TO.W.0001.000000T0000Z-130310T0130Z/
KIMBLE TX-
722 PM CST SAT MAR 9 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR NORTH
CENTRAL KIMBLE COUNTY...

AT 718 PM CST... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED
NEAR THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...OR 14
MILES NORTHEAST OF JUNCTION...MOVING EAST AT 35 MPH.

  STORM HAZARDS INCLUDE...
  DANGEROUS TORNADIC WINDS.
  HALF DOLLAR SIZE HAIL
  DAMAGING WINDS IN EXCESS OF 60 MPH.

  WITH POSSIBLE STORM IMPACTS...
  OVERTURNED VEHICLES...
  DAMAGE TO TREES...SOME MAY BE UPROOTED...
  DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
  VEHICLE DINGS...
  MINOR DAMAGE TO ROOFS...
  DAMAGE TO TREE LIMBS...
  LIGHT OBJECTS BLOWN AROUND...

THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
KIMBLE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3052 9959 3064 9969 3072 9958 3071 9957
      3059 9948 3049 9948
TIME...MOT...LOC 0123Z 252DEG 30KT 3061 9952

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:08 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 9, 5:08 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 PM CST SAT MAR 9 2013

.AVIATION...
/00AZ UPDATE/

AN UPPER LEVEL SYSTEM HAS PUSHED A COLD FRONT EAST THROUGH MOST
OF WEST CENTRAL TEXAS THIS EVENING WITH VFR CONDITIONS OVER THE
WESTERN TERMINALS THROUGH THE REMAINDER OF THE TAF PERIOD. THE
WESTERN TAF SITES WILL HAVE POSTFRONTAL WINDS FROM THE NORTHWEST
GUSTING TO AROUND 30 KTS BY SUNRISE TOMORROW. FOR KJCT AND
KBBD...A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE TERMINALS
WITH A CHANCE OF THUNDERSTORMS FROM 00Z-04Z THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 42  56  27  60  35 /  20   5   5   0   0
SAN ANGELO 	 41  57  28  66  33 /  20   5   5   0   0
JUNCTION 	 47  63  25  66  30 /  80   5   5   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING.

&&

15
Hazardous weather outlook, Mar 9, 3:34 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CST SAT MAR 9 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-102145-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
334 PM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...MAINLY
EAST OF LINE FROM ALBANY...TO BALLINGER...TO SONORA. SOME OF THESE
STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE
HAIL AND DAMAGING WINDS.

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE REST OF
THIS AFTERNOON ACROSS THE WESTERN BIG COUNTRY AND NORTHWEST
CONCHO VALLEY DUE TO THE COMBINATION OF GUSTY WEST TO SOUTHWEST
WINDS...DRY AIR AND ABOVE NORMAL TEMPERATURES. A RED FLAG WARNING
IS IN EFFECT WEST OF A HASKELL TO ROBERT LEE LINE UNTIL 6 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY DUE TO THE
COMBINATION OF GUSTY NORTH WINDS AND DRY AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY FOR PORTIONS OF THE HEARTLAND
...NORTH EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE THIS
AFTERNOON AND EVENING.

24

In the hours before

Local storm report, Mar 9, 5:34 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             12 NW BROWNWOOD         31.83N  99.14W
03/09/2013  E1.75 INCH       BROWN              TX   PUBLIC

&&

EVENT NUMBER SJT1300086

PM
Local storm report, Mar 9, 6:21 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             6 W BRADY               31.13N  99.44W
03/09/2013  E0.88 INCH       MCCULLOCH          TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1300088

PM
Local storm report, Mar 9, 6:26 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             1 NW SAN ANGELO         31.46N 100.47W
03/09/2013  E1.25 INCH       TOM GREEN          TX   NWS EMPLOYEE

&&

EVENT NUMBER SJT1300089

PM
Local storm report, Mar 9, 6:31 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             12 NE BRADY             31.26N  99.19W
03/09/2013  E1.00 INCH       MCCULLOCH          TX   PUBLIC

0625 PM     TSTM WND GST     12 NE BRADY             31.26N  99.19W
03/09/2013  E60 MPH          MCCULLOCH          TX   PUBLIC

&&

EVENT NUMBER SJT1300090
EVENT NUMBER SJT1300091

PM
Local storm report, Mar 9, 6:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 PM CST SAT MAR 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             7 S EDEN                31.11N  99.84W
03/09/2013  E0.88 INCH       CONCHO             TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1300092

PM
Special weather statement, Mar 9, 6:47 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
647 PM CST SAT MAR 9 2013

TXZ077-078-168-169-100115-
KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX-
647 PM CST SAT MAR 9 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CST FOR
KIMBLE...MENARD...SCHLEICHER AND SUTTON COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 643 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864...OR ABOUT
20 MILES EAST OF SONORA...MOVING NORTHEAST AT 40 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL VEHICLE DENTS...
  MINOR INJURY POSSIBLE...

THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHEASTERN SUTTON...SOUTHEASTERN SCHLEICHER...NORTHWESTERN KIMBLE
AND SOUTHWESTERN MENARD COUNTIES.

AND INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 412 AND 420.

LAT...LON 3087 10006 3062 9990 3044 10033 3060 10044
TIME...MOT...LOC 0046Z 241DEG 34KT 3057 10028

HAIL...NICKEL SIZE
WIND...45+ MPH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:03 PM CSTAreal Flood AdvisorySJTBrown, McCulloch, San Saba117 min
Mar 9, 6:11 PM CSTSevere Thunderstorm WarningSJTKimble34 min
Mar 9, 6:20 PM CSTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba40 min
Mar 9, 6:28 PM CSTSevere Thunderstorm WarningSJTConcho, Menard32 min
Mar 9, 6:43 PM CSTSevere Thunderstorm WarningSJTKimble, Menard32 min
Mar 9, 6:47 PM CSTSpecial Weather StatementSJTSutton28 min
Mar 9, 6:52 PM CSTSevere Thunderstorm WarningSJTKimble, McCulloch, Mason, Menard38 min
Mar 9, 6:56 PM CSTSevere Thunderstorm WarningSJTKimble, Menard, Sutton49 min
Mar 9, 7:08 PM CSTSevere Thunderstorm WarningSJTConcho, Menard37 min
Mar 9, 7:16 PM CSTSevere Thunderstorm WarningSJTMcCulloch29 min
Mar 9, 7:20 PM CSTSevere Thunderstorm WarningSJTSan Saba10 min
Mar 9, 7:26 PM CSTSevere Thunderstorm WarningSJTKimble, Mason49 min
Mar 9, 7:35 PM CSTSevere Thunderstorm WarningSJTSan Saba25 min
Mar 9, 7:35 PM CSTSevere Thunderstorm WarningSJTMcCulloch25 min
Mar 9, 7:47 PM CSTSevere Thunderstorm WarningSJTKimble, Menard43 min
Mar 9, 8:06 PM CSTAreal Flood AdvisorySJTKimble, McCulloch, Mason, Menard, San Saba, Sutton114 min
Mar 9, 8:09 PM CSTSevere Thunderstorm WarningSJTMcCulloch, San Saba51 min
Mar 9, 8:24 PM CSTTornado WarningSJTKimble, Mason, Menard36 min
Mar 9, 8:46 PM CSTSevere Thunderstorm WarningSJTKimble, Mason29 min
Mar 9, 8:51 PM CSTTornado WarningSJTKimble, Mason24 min
Mar 9, 8:58 PM CSTSevere Thunderstorm WarningSJTKimble32 min
Mar 9, 9:15 PM CSTSevere Thunderstorm WarningSJTMason30 min

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.